Author Topic: POIS induced by SSRIs?  (Read 600 times)

Drew1312

  • Newbie
  • *
  • Posts: 48
POIS induced by SSRIs?
« on: May 28, 2023, 01:34:46 PM »
When i was in 5-8 grades i was given SSRIs which i definetely believe is possible caused this POIS, now considering what SSRI are capable of doing considering at most severe PSSD can cause total anhedonia, cognitive dysfunction ,brainfog etc..

I just thought it is worth saying and if someone has some similar story...could share it down below but that's the main thing i was given ssris around the period this thing started
« Last Edit: May 28, 2023, 02:27:27 PM by demografx »

Sfougoss

  • Newbie
  • *
  • Posts: 3
Re: POIS induced by SSRIs?
« Reply #1 on: May 28, 2023, 07:16:30 PM »
looking back to when i was a teen, i see there were some early signs of Pois, mainly psychological symptoms after ejaculation but POIS developed only some months after i started taking ssri (Luvox) when i was 23 years old.

Progecitor

  • Sr. Member
  • ****
  • Posts: 326
  • Aphrodisiacs are effective
Re: POIS induced by SSRIs?
« Reply #2 on: May 29, 2023, 07:52:24 AM »
While POIS is certainly more than just simple sexual dysfunction, still many remedies improving sexual health provide improvement for members. In my personal case it is similarly so. Fluvoxamine was also the first SSRI I received, however by that time I had already developed a rather bad POIS independently. I am not sure if SSRIs did any permanent harm, however acutely both SSRIs and tryptophan clearly induce some shift in POIS which is not entirely beneficial. While the activation of some serotonin receptors could be advantageous, the stimulation of other sub-types may be outright detrimental.

Controlled clinical trials and large prospective clinical series have established that the SSRIs (paroxetine, sertraline, fluvoxamine, citalopram, s-citalopram, and fluoxetine), as a class, are all are associated with sexual dysfunction. There is some evidence that paroxetine has a higher rate of sexual dysfunction than the other SSRIs and that fluvoxamine may have a lower rate of sexual dysfunction.
The sexual side effects usually remit within days of drug discontinuation, although there have been rare reports of sexual dysfunction persisting after drug discontinuation.
A large number of agents, including amantadine, dextroamphetamine, methylphenidate, gingko biloba, granisetron, cyproheptadine, yohimbine, atomoxetine, and others have been reported to reverse SSRI-induced sexual dysfunction. Only bupropion, buspirone, and PDE-5 inhibitors have been shown to reverse SSRI-induced sexual dysfunction in double-blind trials, however.
It seems clear that SSRI-induced sexual dysfunction involves stimulation of the 5HT-2C receptor, because drugs that inhibit serotonin reuptake and also block the 5HT-2C receptor, such as nefazodone and mirtazapine, are minimally associated with sexual dysfunction. Similarly, antidepressants with minimal or no effects on serotonin, such as bupropion, are not associated with sexual dysfunction.

https://sci-hub.se/https://www.sciencedirect.com/science/article/abs/pii/S0094014307000717

Some aspects of 5HT-2C/5-HT2C in relation to sexual function have been already discussed.
https://poiscenter.com/forums/index.php?topic=139.msg44286#msg44286
The cause is probably the senescence of sexual organs and resultant inducible SASP, which also acts as a kind of non-diabetic metabolic syndrome.

demografx

  • Administrator
  • Hero Member
  • *****
  • Posts: 6256
  • All of us working together to defeat POIS!
Re: POIS induced by SSRIs?
« Reply #3 on: May 30, 2023, 06:33:57 PM »
SSRI’s have been very beneficial to my mental & emotional health, for decades.

For my POIS? No effect whatsoever.

« Last Edit: May 30, 2023, 08:52:42 PM by demografx »
10 years of significant POIS-reduction, treatment consisting of daily (365 days/year) testosterone patches.

TRT must be checked out carefully with your doctor due to fertility, cardiac and other risks.

40+ years of severe 4-days-POIS, married, raised a family, started/ran a business

Drew1312

  • Newbie
  • *
  • Posts: 48
Re: POIS induced by SSRIs?
« Reply #4 on: June 01, 2023, 04:28:17 PM »
While POIS is certainly more than just simple sexual dysfunction, still many remedies improving sexual health provide improvement for members. In my personal case it is similarly so. Fluvoxamine was also the first SSRI I received, however by that time I had already developed a rather bad POIS independently. I am not sure if SSRIs did any permanent harm, however acutely both SSRIs and tryptophan clearly induce some shift in POIS which is not entirely beneficial. While the activation of some serotonin receptors could be advantageous, the stimulation of other sub-types may be outright detrimental.

Controlled clinical trials and large prospective clinical series have established that the SSRIs (paroxetine, sertraline, fluvoxamine, citalopram, s-citalopram, and fluoxetine), as a class, are all are associated with sexual dysfunction. There is some evidence that paroxetine has a higher rate of sexual dysfunction than the other SSRIs and that fluvoxamine may have a lower rate of sexual dysfunction.
The sexual side effects usually remit within days of drug discontinuation, although there have been rare reports of sexual dysfunction persisting after drug discontinuation.
A large number of agents, including amantadine, dextroamphetamine, methylphenidate, gingko biloba, granisetron, cyproheptadine, yohimbine, atomoxetine, and others have been reported to reverse SSRI-induced sexual dysfunction. Only bupropion, buspirone, and PDE-5 inhibitors have been shown to reverse SSRI-induced sexual dysfunction in double-blind trials, however.
It seems clear that SSRI-induced sexual dysfunction involves stimulation of the 5HT-2C receptor, because drugs that inhibit serotonin reuptake and also block the 5HT-2C receptor, such as nefazodone and mirtazapine, are minimally associated with sexual dysfunction. Similarly, antidepressants with minimal or no effects on serotonin, such as bupropion, are not associated with sexual dysfunction.

https://sci-hub.se/https://www.sciencedirect.com/science/article/abs/pii/S0094014307000717

Some aspects of 5HT-2C/5-HT2C in relation to sexual function have been already discussed.
https://poiscenter.com/forums/index.php?topic=139.msg44286#msg44286

PSSD is more than sexual dyfunction also you can have all humanity erased from you, brain fog, anhedonia, emotional blunting , also i've been on them for a pretty long time 2 years so yeah cosindering i have only neurological symptoms it would make sense i just wanna know if someone here has a similar experience
« Last Edit: June 01, 2023, 04:35:17 PM by Drew1312 »

hurray

  • Lab1
  • Sr. Member
  • **
  • Posts: 381
Re: POIS induced by SSRIs?
« Reply #5 on: June 01, 2023, 05:38:21 PM »
My POIS started several years before I took an SSRI, so no connection there for me. SSRIs on their own don't seem to have any effect on my POIS.